MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Model Number |
3542460M |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Calcium Deposits/Calcification (1758); Deformity/ Disfigurement (2360)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: as of now there is no information regarding the explant or reoperation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a female patient underwent unspecified breast surgery with 375cc mentor siltex round spectrum and experienced breast implant deflation on her left side.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
Additional Manufacturer Narrative
On august 22, 2022, mentor received confirmation that the patient experienced right side deflation.Hence, field d4 for serial number has been updated to "(b)(6)" on this form.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On july 11, 2023, mentor became aware that the device was discarded.Corresponding fields have been updated under section h on this form.The complaint device has been discarded.As a result, no product failure analysis can be conducted, and device malfunction cannot be confirmed.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On june 27, 2023, mentor became aware of the following and corresponding fields have been updated on this form: patient's date of birth is (b)(4) 1963; updated under a2.Date of implant was (b)(6) 2015; updated under fields d6a.Date of surgery is (b)(6) 2023.Hence, following fields have been updated on this form: is required intervention has been selected under section b; field b2 fields d6b for explantation date have been updated to 7/3/2023.Field h6 health effect - impact code ¿device explantation¿ has been added.Field h6 type of investigation has been updated to "device not returned".Reason for device explant and/or reoperation: left deflation since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On july 25, 2023, mentor became aware that under follow up report 2; incorrect side of deflation was mistakenly reported.It should be right.Reason for device explant and/or reoperation: right deflation.Manufacturer¿s reference number: (b)(4) under follow up report 2; incorrect side of deflation was mistakenly reported.
Additional Manufacturer Narrative
On august 22, 2023, mentor became aware that the patient also experienced bilateral implant site calcification in addition to right side deflation, and replacement devices used on july 3, 2023 were catalog number 3503330; serial number (b)(6) on the right side, and catalog number 3503330; serial number (b)(6) on the left side.Reason for device explant and/or reoperation: right deflation, and implant site calcification.This supplemental medwatch report is for the patient¿s right-sided device.Left side complication is being reported separately.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On september 26, 2023, photo evaluation was completed as follows: upon visual evaluation of the image provided in the complaint, the implant was observed deflated.As the product involved in this complaint was discarded, the device couldn´t be analyzed according to our procedures.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Calcification and breast imaging calcification of a biomaterial occurs when calcium salts are deposited in the tissue capsule surrounding the implanted device.Calcification occurs in association with a wide variety of implanted prostheses, including breast implants, heart valves, vascular grafts, and soft contact lenses, as well as in the mature breast tissue of women that have not undergone breast surgery.Calcification of the fibrous capsule that may occur following implantation of breast prostheses is generally not of clinical significance, although it may exacerbate symptoms of capsular contracture.Concern has been raised, however; that calcification may interfere with tumor detection, because microcalcifications are considered a halfmark of malignant breast disease.Although clinicians have recommended pre- and post-surgical mammograms for augmentation patients to assist in distinguishing post-operative findings from calcification associated with malignancy, benign calcification resulting from surgery is generally considered distinguishable from malignant-type calcification.Further, no published reports were identified that document any actual occurrences of missed or delayed diagnoses attributable to capsular calcification.Calcification is not a phenomenon unique to breast implants.It occurs in 11 to 53 percent of women who underwent breast reduction procedures (abboud et aj.1995, m&nick et al.1990, brown et al.1987).In the breasts of women who have not undergone any breast surgery, the prevalence of benign calcifications increases progressively with age from 8 percent in women 25 to 29 years old up to 86 percent in women 75 to 79 years old (stomper et al.1996).It should be noted that as part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, capa activity was not required.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.This supplemental medwatch report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).